Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 74, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 8, 2009, 4:02 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 28 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2009, 4:02 PM CDT (21:02 UTC)
- Expired
- May 8, 2009, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Pickett County, TN
The radar
The Knoxville radar (KMRX), 139 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 4:04 PM CDT | HAIL 1 | Jamestown, TN | |
| May 8, 4:06 PM CDT | HAIL 1.75 | Jamestown, TN | |
| May 8, 4:10 PM CDT | TORNADO | 3 Ene Jamestown, TN | POSSILE TORNADO OCCCURRED RESULTING IN ONE MOBILE HOME BEING DESTROYED AND NUMEROUS TREES DOWN ACROSS HOUSES. A COUPLE OF BUIDINGS HAD THEIR ROOFS BLOWN OFF JUST NORTH NORTHEAST OF ALLARDT. |
| May 8, 4:10 PM CDT | TORNADO | Jamestown, TN | POSSIBLE TORNADO OCCURRED EAST NORTH EAST OF JAMESTOWN IN THE TOM PRICE ROAD AREA. ONE MOBILE HOME DESTROYED AND NUMEROUS TREES DOWN. COUPLE OF ROOFS OFF OF BUSINESS JUST NORTH NORTH EAST OF ALLDART. |
| May 8, 4:22 PM CDT | TORNADO | 2 Se Jamestown, TN | TORNADO ON THE GROUND REPORTED BY FIRE DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 8, 3:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 082102
TOROHX
TNC049-137-082130-
/O.NEW.KOHX.TO.W.0074.090508T2102Z-090508T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF JAMESTOWN...
SOUTHEASTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
* UNTIL 430 PM CDT
* AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
JAMESTOWN...MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
RURAL NORTHEASTERN FENTRESS COUNTY AT 420 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3638 8510 3651 8512 3656 8512 3660 8477
3650 8470 3644 8469 3640 8465
TIME...MOT...LOC 2102Z 265DEG 37KT 3648 8498
$$
31/JBW3 follow-up statements
000
WWUS54 KOHX 082105
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT FRI MAY 8 2009
TNC049-137-082130-
/O.CON.KOHX.TO.W.0074.000000T0000Z-090508T2130Z/
FENTRESS TN-PICKETT TN-
405 PM CDT FRI MAY 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN PICKETT AND NORTHERN FENTRESS COUNTIES...
AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES WEST OF
JAMESTOWN...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
JAMESTOWN BY 415 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3638 8510 3651 8512 3653 8512 3657 8475
3650 8470 3644 8469 3640 8465
TIME...MOT...LOC 2104Z 265DEG 37KT 3644 8508
$$
BOYD000
WWUS54 KOHX 082107
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT FRI MAY 8 2009
TNC049-137-082130-
/O.CON.KOHX.TO.W.0074.000000T0000Z-090508T2130Z/
FENTRESS TN-PICKETT TN-
407 PM CDT FRI MAY 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
PICKETT AND NORTHERN FENTRESS COUNTIES...
AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF
JAMESTOWN...MOVING EAST AT 45 MPH. GOLF BALL SIZE HAIL REPORTED
IN JAMESTOWN BY A SPOTTER AT 405 PM CDT.
THE TORNADO WILL BE NEAR...
JAMESTOWN BY 415 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3638 8510 3651 8512 3653 8512 3656 8474
3650 8470 3644 8469 3640 8465
TIME...MOT...LOC 2107Z 265DEG 37KT 3644 8504
$$
BOYD000
WWUS54 KOHX 082126
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT FRI MAY 8 2009
TNC049-137-082130-
/O.CON.KOHX.TO.W.0074.000000T0000Z-090508T2130Z/
FENTRESS TN-PICKETT TN-
426 PM CDT FRI MAY 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EXTREME
EAST CENTRAL PICKETT AND NORTHEASTERN FENTRESS COUNTIES...
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EAST CENTRAL
FENTRESS COUNTY...OR 7 MILES EAST OF JAMESTOWN...MOVING EAST AT 40
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3639 8491 3654 8493 3655 8473 3650 8470
3644 8469 3640 8465
TIME...MOT...LOC 2125Z 265DEG 37KT 3645 8481
$$
BOYDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 8, 3:25 PM CDT, 37 minutes earlier.
Area forecast discussion, May 8, 3:25 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT FRI MAY 8 2009 .MESO UPDATE... MCS CONTINUES TO SHOW WEAKENING WITH TIME...STRONG/SEVERE STORMS CONTINUE ACROSS NORTHEAST MIDDLE TN AT 320 PM WITH A COUPLE OF TORNADO WARNINGS REMAINING IN EFFECT AS SUPER CELL STORMS MOVE THROUGH NORTHERN MACON AND CLAY COUNTIES. GOOD SHEAR IN PLACE IN MID STATE WITH VERY MOIST AND UNSTABLE AIRMASS. EXPECT STORMS TO CONTINUE MOVING EASTWARD TOWARD NORTH END OF PLATEAU. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && BOYD
Hazardous weather outlook, May 8, 1:08 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 108 PM CDT FRI MAY 8 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-091030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 108 PM CDT FRI MAY 8 2009 ...TORNADO WATCH IN EFFECT FOR WESTERN MIDDLE TENNESSEE UNTIL 400 PM... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EASTERN MIDDLE TENNESSEE UNTIL 700 PM... ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF MIDDLE TENNESSEE THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING COLD FRONT IS MOVING TOWARD MIDDLE TENNESSEE THIS AFTERNOON. THE ENVIRONMENT ACROSS THE MID STATE IS HIGHLY UNSTABLE, AND MODERATELY SHEARED, MEANING THAT SEVERE STORMS AND ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING. FLASH FLOODING IS ALSO POSSIBLE AS WIDESPREAD HEAVY RAIN DEVELOPS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD HEAVY RAIN IS EXPECTED TO CONTINUE THROUGHOUT SATURDAY, AND FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED. ROSE
In the hours before
Special weather statement, May 8, 12:20 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1220 PM CDT FRI MAY 8 2009 TNZ005>007-022>027-056>061-093>095-081830- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... LEWISBURG...WAYNESBORO...LAWRENCEBURG...PULASKI 1220 PM CDT FRI MAY 8 2009 ...TORNADO WATCH UNTIL 4 PM CDT THIS AFTERNOON... CURRENTLY THUNDERSTORMS ARE MOVING ACROSS WESTERN TENNESSEE AND WESTERN KENTUCKY. THESE STORMS WILL MOVE INTO NORTHWEST BY 1 PM...AND CONTINUE EAST. THE ENVIRONMENT ACROSS MIDDLE TENNESSEE IS SUCH THAT A FEW STORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. NOW IS THE TIME TO THINK OF A PLACE TO TAKE SHELTER SHOULD A TORNADO WARNING BE ISSUED FOR YOUR AREA. THE FOLLOWING ARE A FEW SAFETY RULES... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. TNZ008>011-028>034-062>066-075-077>080-081830- SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT... MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE... FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...MANCHESTER... MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER 1220 PM CDT FRI MAY 8 2009 ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH 2 PM CDT. HOWEVER...WITH THE UNSTABLE ENVIRONMENT ACROSS EASTERN MIDDLE TENNESSEE THIS AFTERNOON...STRONGER STORMS ARE LIKELY TO DEVELOP THAT MAY PRODUCE HAIL AND GUSTY WINDS. BOYD
Local storm report, May 8, 2:04 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FUNNEL CLOUD 7 SSW ADAMS 36.49N 87.11W
05/08/2009 ROBERTSON TN EMERGENCY MNGR
MILE MARKER 16 ON INTERSTATE 24, PUBLIC REPORT RELATED BY
EMA
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:10 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 35 min |
| May 8, 4:18 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 27 min |
| May 8, 4:32 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 43 min |
| May 8, 5:49 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 26 min |
| May 8, 6:18 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 27 min |
| May 8, 8:41 AM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| May 8, 11:30 AM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 37 hr |
| May 8, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 40 min |
| May 8, 1:16 PM CDT | Tornado Warning | OHX | Montgomery, Stewart | 44 min |
| May 8, 1:43 PM CDT | Tornado Warning | OHX | Montgomery, Robertson | 47 min |
| May 8, 2:14 PM CDT | Tornado Warning | OHX | Macon, Sumner | 31 min |
| May 8, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 30 min |
| May 8, 2:30 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 45 min |
| May 8, 2:38 PM CDT | Tornado Warning | OHX | Macon | 37 min |
| May 8, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 16 min |
| May 8, 3:08 PM CDT | Tornado Warning | OHX | Clay, Macon | 22 min |
| May 8, 3:14 PM CDT | Tornado Warning | OHX | Macon | 31 min |
| May 8, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 22 min |
| May 8, 3:24 PM CDT | Tornado Warning | OHX | Clay, Overton, Pickett | 51 min |
| May 8, 3:32 PM CDT | Tornado Warning | OHX | Overton, Pickett | 28 min |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 46 min |
| May 8, 4:07 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 3 hr |
| May 8, 4:29 PM CDT | Tornado Warning | OHX | Fentress | 16 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.